Drought, Cherokee
- When
- November 29, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.837, -95.165 (the zone’s center; the record gives no point)
Severe (D2) drought conditions developed across Cherokee County Texas during the final week of November, as monthly temperatures remained two to four degrees above normal and below normal rainfall continued. Widespread monthly rainfall amounts of only two to three inches fell across the county during November, in addition to the much below normal rainfall that had fallen since September.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe (D2) drought conditions developed across Cherokee County Texas during the final week of November, as monthly temperatures remained two to four degrees above normal and below normal rainfall continued. Widespread monthly rainfall amounts of only two to three inches fell across the county during November, in addition to the much below normal rainfall that had fallen since September.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 28, 11:46 PM CST, 14 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1146 PM CST Mon Nov 28 2016 .AVIATION... For the 29/06z TAFs, fog is developing across much of the area after the rainfall received during the previous day. The fog will lead to flight conditions ranging from MVFR to LIFR. LIFR conditions are most likely at KELD and KMLU. The fog should dissipate and flight conditions should quickly improve back into the VFR by 29/15z as southwesterly winds increase to around 10 kts areawide. Cloud cover will continue to increase through the day. Scattered convection is possible after 29/20z east of a line from KLFK to KELD, with KELD and KMLU being the main TAF sites affected. Some of this convection could be strong to severe. Thunderstorms may still be affecting portions of North Central Louisiana at the end of the TAF period as another cold front advances across the region. /09/ && .PREV DISCUSSION... /issued 1014 PM CST Mon Nov 28 2016/ DISCUSSION... The last of the sct convection has shifted SE of the region over SE LA/Srn MS...with the associated mesoscale bndry from the complex of earlier convection now stationary over SE TX into Cntrl LA. The elevated cloud cover associated with the tail end of the departing shortwave approaching lower Lake MI continues to thin...which has allowed for very low cigs/areas of FG to develop over portions of Scntrl AR and much of Ncntrl LA this evening. The short term progs and even MOS have not initialized well on the FG...but given the low temp/dewpoint depressions already in place...and light S winds returning atop a cool ground...believe that FG is a good bet overnight at least over the ern half of the region. Have updated the zones to drop pops and add areas of FG mention for these areas. Believe the FG may be a bit more patchy over extreme Ern TX...given the presence of the residual dry line still observed from Ern OK S into the wrn sections of E TX. This bndry should gradually modify/wash out as Srly winds return and stay up over these areas...which should inhibit FG development overnight. The presence of cirrus and the approaching AC over N TX rounding the base of the broad troughing over the Cntrl/Srn Plains may also keep the patchy FG at bay as well. Did have to make some tweaks to forecast min temps...mainly to raise temps a tad closer to the residual dry line over the Wrn sections of E TX. Did make other minor tweaks elsewhere per the 03z obs...with temps expected to be some 10-15 degrees cooler Tuesday morning than what was observed this morning. Zone update already out...grids will be available shortly. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 48 75 45 62 / 0 20 20 10 MLU 48 78 49 63 / 10 30 40 10 DEQ 40 70 38 57 / 0 10 10 0 TXK 48 71 42 60 / 0 10 10 10 ELD 49 73 43 61 / 0 20 20 10 TYR 51 72 43 62 / 0 10 10 10 GGG 49 73 43 62 / 0 20 10 10 LFK 49 76 46 66 / 0 30 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15/09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 224 PM CST MON NOV 28 2016 LAZ010>014-017>022-TXZ153-166-167-292030- DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES- WINN-GRANT-CALDWELL-LA SALLE-SHELBY-SAN AUGUSTINE- 224 PM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO A FEW POSSIBLY SEVERE THUNDERSTORMS WILL CONTINUE UNTIL MID TO LATE AFTERNOON. BRIEF BUT HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THESE STORMS. STRONG TO DAMAGING WIND GUSTS ARE THE MAIN THREAT WITH THESE STORMS...ALTHOUGH TORNADOES ARE POSSIBLE AND A FEW STORMS COULD ALSO PRODUCE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS ARE BACK IN THE FORECAST FOR PORTIONS OF THE FOUR STATE REGION TUESDAY INTO TUESDAY NIGHT AND AGAIN LATE FRIDAY AND THROUGH THE UPCOMING WEEKEND. AT THIS TIME...SEVERE WEATHER DOES NOT LOOK LIKE A POSSIBILITY WITH EITHER PERIODS OF UPCOMING WET WEATHER LATER THIS WEEK BUT THIS WILL CONTINUE TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... CONTINUED ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON UNTIL A TORNADO WATCH ACROSS THE AREA EXPIRES. ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>152-165-292030- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-MCCURTAIN- RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES- ANGELINA- 224 PM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE THREAT OF SHOWERS AND THUNDERSTORMS HAS ENDED ACROSS THE AREA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS ARE BACK IN THE FORECAST FOR PORTIONS OF THE FOUR STATE REGION TUESDAY INTO TUESDAY NIGHT AND AGAIN LATE FRIDAY AND THROUGH THE UPCOMING WEEKEND. AT THIS TIME...SEVERE WEATHER DOES NOT LOOK LIKE A POSSIBILITY WITH EITHER PERIODS OF UPCOMING WET WEATHER LATER THIS WEEK BUT THIS WILL CONTINUE TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NO LONGER BE NEEDED THROUGH TONIGHT. VII
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
909 PM CST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM TSTM WND DMG 3 SE NOONDAY 32.22N 95.35W
11/28/2016 SMITH TX PUBLIC
SEVERAL TREES SNAPPED NORTH OF FLINT AT CR
140 AND SILVER LEAF DR.
&&
CNThe national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, November 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 667532.